Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 3, 2004, 12:45 PM CDT for Hockley County, Terry County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 12:45 PM CDT (17:45 UTC)
- Expired
- Jun 3, 2004, 2:15 PM CDT
- In force
- 90 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Hockley County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 031749
FFWLBB
TXC219-445-031915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1245 PM CDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOCKLEY COUNTY IN NORTHWEST TEXAS
TERRY COUNTY IN NORTHWEST TEXAS
* UNTIL 215 PM CDT
* AT 1240 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL
COMPLEX OF THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL
ACROSS SOUTHERN HOCKLEY COUNTY AND NORTHERN TERRY COUNTY. THIS
COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AROUND 10
MPH ACROSS THE REMAINDER OF TERRY COUNTY THROUGH 2 PM. RAINFALL
RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE POSSIBLE WITH
THESE STORMS.
* LOCATIONS IN AND NEAR THE WARNING INCLUDE SUNDOWN...LOCKETVILLE...
MEADOW...BROWNFIELD...HIGHWAY 385 BETWEEN LEVELLAND AND
BROWNFIELD...AND HIGHWAY 380 WEST OF BROWNFIELD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 7 4 5 1 2 9 0.
LAT...LON 3360 10223 3361 10262 3340 10257 3297 10258
3299 10209 3339 10209
$$
022 follow-up statements
000 WGUS74 KLUB 031850 FFSLBB TXC219-445-031915- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1247 PM CST THU JUN 3 2004 ...FLASH FLOOD WARNING CONTINUES FOR HOCKLEY AND TERRY COUNTIES UNTIL 215 PM CDT... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE VERY HEAVY RAINFALL OCCURRING WITH A COMPLEX OF THUNDERSTORMS MOVING SOUTHEAST AT 15 MPH ACROSS CENTRAL AND SOUTHERN TERRY COUNTY. THESE STORMS WILL CONTINUE TO PRODUCE RAINFALL RATES AROUND ONE INCH PER HOUR CREATING CONDITIONS FAVORABLE FOR THE FLOODING OF LOW-LYING AREAS. AREA LAW ENFORCEMENT HAVE REPORTED THAT SOME FLOODING OF STREETS AND HIGHWAYS HAVE OCCURRED WITHIN THE PAST HOUR. ALTHOUGH THIS COMPLEX OF STORMS HAVE EXITED HOCKLEY COUNTY AND WILL SOON EXIT TERRY COUNTY...LOCALIZED FLOODING IS EXPECTED TO CONTINUE FOR A SHORT DURATION UNTIL RAINFALL RUNOFF CAN SUFFICIENTLY DECREASE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ 02
000 WGUS74 KLUB 031854 CCA FFSLBB TXC219-445-031915- FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 147 PM CDT THU JUN 3 2004 CORRECTED ISSUANCE TIME ...FLASH FLOOD WARNING CONTINUES FOR HOCKLEY AND TERRY COUNTIES UNTIL 215 PM CDT... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE VERY HEAVY RAINFALL OCCURRING WITH A COMPLEX OF THUNDERSTORMS MOVING SOUTHEAST AT 15 MPH ACROSS CENTRAL AND SOUTHERN TERRY COUNTY. THESE STORMS WILL CONTINUE TO PRODUCE RAINFALL RATES AROUND ONE INCH PER HOUR CREATING CONDITIONS FAVORABLE FOR THE FLOODING OF LOW-LYING AREAS. AREA LAW ENFORCEMENT HAVE REPORTED THAT SOME FLOODING OF STREETS AND HIGHWAYS HAVE OCCURRED WITHIN THE PAST HOUR. ALTHOUGH THIS COMPLEX OF STORMS HAVE EXITED HOCKLEY COUNTY AND WILL SOON EXIT TERRY COUNTY...LOCALIZED FLOODING IS EXPECTED TO CONTINUE FOR A SHORT DURATION UNTIL RAINFALL RUNOFF CAN SUFFICIENTLY DECREASE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ 02
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:13 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 3, 11:13 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1113 AM CDT THU JUN 3 2004 .SHORT TERM... UPPED POPS TO LIKELY ACROSS MUCH OF THE LBB CWA THROUGH THIS AFTERNOON TO ACCOUNT FOR CURRENT TRENDS. LOW LEVEL MOISTURE CONTINUES TO POOL OVER THE CAPROCK AND POINTS WEST AS INFLOW CONTINUES. HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREAT WITH THE STRONGEST THUNDERSTORMS AS AMA AND MAF SOUNDINGS SHOW GOOD LOW LEVEL ADVECTION COUPLED WITH STORM MOTIONS BETWEEN 4 AND 7 KTS. GOOD LOW LEVEL CONVERGENCE FUELING ISENTROPIC LIFT SHOULD HOLD SHOWERS AND THUNDERSTORMS IN PLACE ROUGHLY ALONG AND TO THE EAST OF A SUDAN TO LEVELLAND TO BROWNFIELD TO ODONNELL LINE. NORTHWEST FLOW ALOFT WILL WARRANT CHANCES THROUGH THIS EVENING. WITH CLOUD COVER SOCKED IN OVER THE REGION...LOWERED MAX TEMPS TO NEAR 80 NORTH AND LOW 80S SOUTH. THIS MAY BE GENEROUS CONSIDERING CURRENT TEMPS IN THE LOW 60S. WILL WAIT AND SEE IF TRENDS CONTINUE OVER THE NEXT COUPLE HOURS. FLASH FLOOD WATCH ALLOWED TO EXPIRE. HEAVY RAINFALL WILL BE LOCALIZED THROUGHOUT THE REGION WITH PONDING OF ROADWAYS THE LIKELIHOOD. NEW GRIDS AND ZONES OUT FOR SURROUNDING WFOS. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 81 60 91 64 / 50 40 20 20 TULIA 80 62 90 64 / 50 40 20 20 PLAINVIEW 80 63 90 65 / 60 40 20 20 LEVELLAND 81 64 91 68 / 60 30 20 20 LUBBOCK 81 64 91 68 / 70 30 20 20 BROWNFIELD 82 65 92 68 / 60 20 20 20 CHILDRESS 82 66 88 68 / 50 40 20 30 SPUR 82 66 90 68 / 80 30 20 20 ASPERMONT 82 68 89 70 / 80 30 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Jun 3, 11:30 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU JUN 3 2004 TXZ021>044-041630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT. EAST TO SOUTHEAST LOW-LEVEL WINDS WILL CONTINUE TO BRING ABUNDANT LOW-LEVEL MOISTURE WEST-NORTHWEST ACROSS THE REGION THROUGH TONIGHT. MEANWHILE...THUNDERSTORMS ONGOING ACROSS THE SOUTH PLAINS AREA WILL CONTINUE TO GENERATE NUMEROUS OUTFLOW BOUNDARIES...PROVIDING A FOCUS FOR ADDITIONAL THUNDERSTORMS TO DEVELOP ACROSS THE REGION THROUGH MUCH OF THE AFTERNOON. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY LARGE HAIL. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON AND MOVE EAST TO SOUTHEAST ACROSS THE REGION TONIGHT. THESE THUNDERSTORMS WILL LIKELY EVOLVE INTO A COMPLEX OF STORMS WITH THE POTENTIAL TO BECOME SEVERE...PRIMARILY PRODUCING DAMAGING WINDS. DUE TO THE ABUNDANT LOW-LEVEL MOISTURE AND THE SOMETIMES SLOW MOVEMENT OF THE THUNDERSTORMS...VERY HEAVY RAINFALL WILL BE POSSIBLE...INCREASING THE THREAT FOR BRIEF FLOODING OF URBAN AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT AS SEVERAL WEAK BOUNDARIES FROM PREVIOUS STORMS LINGER OVER THE AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 02
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 20 min |
| Jun 3, 5:55 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 35 min |
| Jun 3, 10:10 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 65 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.